Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
193 Doctors are Online

Vaccinated for DPT. Developed fever. Suggested to Jonac Suppository or Meftal. Which one is better?

User rating for this question
Very Good
Answered by

Pediatrician
Practicing since : 2007
Answered : 822 Questions
Question
Sir,
My 2.5 month old baby was vaccinated for DPT and two other vaccines in April 2013. After 2-3 hours of vaccination the baby cried restlessly for 2-3 hours and later on developed fever of 100 c. Our doctor said this is a very rare reaction to the vaccination , normally not seen in other kids. He had given the baby liquid paracetamol , post which the fever came down for some time but after 7-8 hrs the fever was back to 99.5C. He has also suggested that we given our baby Jonac Suppository if he cries too much. We are a bit confused regarding the usage of Jonac and hence consulted another paediatrician who recommended usage of meftal. The fever did come down after meftal but that was tough experience for 36 hours.
Our baby is due for next shots of vaccination today and we are a bit confused as the 2nd paediatrician( who gave meftal)says we wil use normal vaccination and not painless/feverless vaccination as the baby had a reaction to it .which one should we go for painless or normal? we are a bit confused between both the doctors and hence want your views .
Also how would a normal person come to know whether the vaccinated drug was painless/feverless. Does something like this exist cos our first paeditrician told us there is nothing like this as drugs are merely high dose and low dose ? Seriously confused and looking forward to your suggestion. Also we were thinking should we split the the upcoming vacccination into two parts one today and other the next week so that it reduces the reaction on the baby.
Many thanks in advance for your suggestions.
Posted Fri, 21 Jun 2013 in Child Health
 
 
Answered by Dr. Imraan Hussain 1 hour later
Hi XXXXXX

Thanks for your query.
Do not get confused, I am here to solve it.
Yes, something do exist known as painless vaccine or DTaP (Diphtheria, Tetanus and acellular pertussis) .This vaccine is a modified form of convention DPT vaccine.

Here it’s not just the matter of dosage that causes less pain.
Actually it’s a component pertussis, which was causing the reaction to the babies, and now it has been replaced with acellular pertussis component which is causing no or less reaction.

Its little bit costly but if there is no problem of affordability, I would recommend your child this painless vaccine to avoid fever and excessive cry.

Hope I have answered your query, if you have any other query I will be happy to answer.

Wishing you and your child good health.
Regards
Dr. XXXXXXX
Above answer was peer-reviewed by
 
Follow-up: Vaccinated for DPT. Developed fever. Suggested to Jonac Suppository or Meftal. Which one is better? 2 hours later
Hi,
i am sorry to say that it was DPAT as mentioned in the report. can you please check the report and let me know if it was DPAT or DPT. IF it was DPAT as mentioned in the report what option do we have
 
 
Answered by Dr. Imraan Hussain 1 hour later
Thanks for your follow up query

They have given 5 vaccines at a time and I guess they have given DPT , because only this can cause excessive crying , fever can be caused by other.

Kindly do consult your doctor and specifically ask him for painless vaccination. That would be quite safer option.

If you do not have any clarifications, you can close the discussion and rate the answer.
Wish you and your child good health.

Regards,
Dr. XXXXXXX
Above answer was peer-reviewed by
 
Follow-up: Vaccinated for DPT. Developed fever. Suggested to Jonac Suppository or Meftal. Which one is better? 12 hours later
We gave our DAPT today morning as it was given in earlier doses. But after 11 hrs now the baby has developed 100.6c fever now . The doctor has advised us to give him babygesic 14-15 drops which we gave and fever has come down to 100.4c. He has asked us to give jonac if the fever is high. We are a bit confused on what to use. Whats wrong with the vaccination are there any other vaccines available with lower dose ? Should we split the doses i.e. instead of 2 shots at a time should we make it one in a week and second in other week. What medicine should we give now if the fever remains here now. Can we skip future vaccines as the baby is reacting to these medicines which makes it traumatic for us.
Will be great if you can answer these questions for us
 
 
Answered by Dr. Imraan Hussain 29 minutes later
Thanks for your follow up,

Sorry to listen all that,

Fever till 100 is acceptable after vaccination, it means that vaccination is working normally.

but if additional symptoms like excessive cry or fits occur then,
it means that your child has really a low threshold for hypersensitivity reaction to the vaccination .

In the later case avoid giving pertussis in any form and just give DT vaccine, after consultation.

Yes it can be given in split doses but not in lower doses.

You can alternate both medicines after 4 hours in case of high fever.

If you do not have any clarifications, you can close the discussion and rate the answer.
Wish you and your child good health.

Regards,
Dr. XXXXXXX
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Procedures

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor